I was on 60 mg Cymbalta for almost a year and stopped taking it two days ago. The brain zaps have been incredible already. Sometimes they only last for a couple of seconds and other times they bounce from side to side for several seconds. Have also been experiencing some vertigo. Everything I've read about this drug is bad and that is why I decided to get off it now. I am a recovering alcoholic and I quit drinking cold turkey. I used to smoke up to two packs of cigarettes a day and I quit cold turkey. And that is the way I'm getting off Cymbalta. It's the only way I know to do this. From what I've read here, it will either be just a nuisance or it will be pure hell for the next few weeks. Either way, the drug is not going to win this battle!! On the other hand, I don't wany to die in the process! Oh, I am also taking 100 mg of Nortriptyline.
Hello beagleguy. I've discussed cymbalta, in a few posts today. I rather just cut to the chase so to speak because I can and don't wish to be repetitive. I stopped it last year, early December, and as you beagleguy at the time was on 60mg. In my case, I had no major side-effects. I was irritable, for a few weeks, I was also on remeron at the time. Becarefull, keep a close watch, I would taper off of it slowly. I say this because of what you are now going through, in as much as the side-effects. The withdrawals from alcohol are not the same as say, a psychiatric drug. And I am sure that you can attest to that. So, do keep a close eye on yourself, and becarefull, and if you feel really as if its that bad, phone your dr., or seek help, go to an er.Its better that way, to be safe.congratulations for your getting rid of those two monkeys, alcohol/tobacco. Best of wishes go out to you.
Don't think it will kill ya but you will continue to have whtdrawal symptoms from the cymbalta for several weeks. It is best to taper off this medication. If you could ask the doctor for a prescription of 30mg pills that would be best. Your other choice is to take the 60's every other day. You may still have some discomfort once you stop from the 30 mg dose but not as bad as what you will be experiencing from the 60mgs.
Best wishes and congrats on stopping smoking and your sobriety,
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2010 • 1 answer
Posted 15 Dec 2010 • 1 answer
I JUST heard that mouth sores can be a life threatening side effect of cymbalta? I have 2 small ones
Posted 7 Dec 2012 • 3 answers
Posted 10 Aug 2013 • 2 answers
Posted 27 Apr 2016 • 3 answers